Alert archive / Illinois / Wind Chill Advisories in 2019
Wind Chill Advisory 1, NWS St. Louis, MO
NWS St. Louis, MO issued this wind chill advisory at Jan 23, 2019, 3:24 PM CST for 6 counties in Illinois; 4 counties in Missouri. It took effect at Jan 24, 2019, 9:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2019, 3:24 PM CST (21:24 UTC)
- In effect from
- Jan 24, 2019, 9:00 PM CST
- Expired
- Jan 25, 2019, 9:00 AM CST
- In force
- 12 hr
- Issued by
- NWS St. Louis, MO
Counties Adams County, IL, Brown County, IL, Greene County, IL, Macoupin County, IL, Montgomery County, IL, Pike County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.4 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 430 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
449 WWUS43 KLSX 232124 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 324 PM CST Wed Jan 23 2019 ILZ095>097-MOZ018-019-026-027-241030- /O.NEW.KLSX.WC.Y.0001.190125T0300Z-190125T1500Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Marion MO-Pike IL-Shelby MO- Including the cities of Hannibal, Mount Sterling, Pittsfield, and Quincy 324 PM CST Wed Jan 23 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THURSDAY TO 9 AM CST FRIDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 20 below zero expected. * WHERE...Portions of northeast Missouri and west central Illinois. * WHEN...From 9 PM Thursday to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chill values. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves, making sure all exposed skin is covered. && $$ GKS/Glass
4 follow-up statements
223 WWUS43 KLSX 240926 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 326 AM CST Thu Jan 24 2019 ILZ058>060-242200- /O.EXA.KLSX.WC.Y.0001.190125T0300Z-190125T1500Z/ Greene IL-Macoupin IL-Montgomery IL- Including the city of Litchfield 326 AM CST Thu Jan 24 2019 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 15 below zero expected. * WHERE...Greene IL, Macoupin IL and Montgomery IL Counties. * WHEN...From 9 PM Thursday to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chill values. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves, making sure all exposed skin is covered. && $$ ILZ095>097-MOZ018-019-026-027-242200- /O.CON.KLSX.WC.Y.0001.190125T0300Z-190125T1500Z/ Adams IL-Brown IL-Knox MO-Lewis MO-Marion MO-Pike IL-Shelby MO- Including the cities of Hannibal, Mount Sterling, Pittsfield, and Quincy 326 AM CST Thu Jan 24 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 20 below zero expected. * WHERE...Portions of northeast Missouri and west central Illinois. * WHEN...From 9 PM Thursday to 9 AM CST Friday. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chill values. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves, making sure all exposed skin is covered. && $$ Britt
212 WWUS43 KLSX 242135 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 335 PM CST Thu Jan 24 2019 ILZ058>060-095>097-MOZ018-019-026-027-251000- /O.CON.KLSX.WC.Y.0001.190125T0300Z-190125T1500Z/ Adams IL-Brown IL-Greene IL-Knox MO-Lewis MO-Macoupin IL- Marion MO-Montgomery IL-Pike IL-Shelby MO- Including the cities of Hannibal, Litchfield, Mount Sterling, Pittsfield, and Quincy 335 PM CST Thu Jan 24 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM CST FRIDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 20 below zero expected. * WHERE...Portions of northeast Missouri and west central Illinois. * WHEN...From 9 PM this evening to 9 AM CST Friday morning. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chill values. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves, making sure all exposed skin is covered. && $$ GKS
180 WWUS43 KLSX 250957 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 357 AM CST Fri Jan 25 2019 ILZ058>060-095>097-MOZ018-019-026-027-251500- /O.CON.KLSX.WC.Y.0001.000000T0000Z-190125T1500Z/ Adams IL-Brown IL-Greene IL-Knox MO-Lewis MO-Macoupin IL- Marion MO-Montgomery IL-Pike IL-Shelby MO- Including the cities of Hannibal, Litchfield, Mount Sterling, Pittsfield, and Quincy 357 AM CST Fri Jan 25 2019 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Dangerously cold wind chill values are expected. Wind chill as low as 20 below zero expected. * WHERE...Portions of northeast Missouri and west central Illinois. * WHEN...Until 9 AM CST this morning. * ADDITIONAL DETAILS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that very cold air and strong winds will combine to generate low wind chill values. This will result in frost bite and lead to hypothermia if precautions are not taken. If you must venture outdoors, make sure you wear a hat and gloves, making sure all exposed skin is covered. && $$ Carney
716 WWUS43 KLSX 251505 WSWLSX URGENT - WINTER WEATHER MESSAGE National Weather Service Saint Louis MO 905 AM CST Fri Jan 25 2019 ILZ058>060-095>097-MOZ018-019-026-027-251615- /O.EXP.KLSX.WC.Y.0001.000000T0000Z-190125T1500Z/ Adams IL-Brown IL-Greene IL-Knox MO-Lewis MO-Macoupin IL- Marion MO-Montgomery IL-Pike IL-Shelby MO- Including the cities of Hannibal, Litchfield, Mount Sterling, Pittsfield, and Quincy 905 AM CST Fri Jan 25 2019 ...WIND CHILL ADVISORY HAS EXPIRED... The wind chill advisory has been allowed to expire as wind chills and temperatures slowly warm through the morning. $$ GKS
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Jan 23, 12:01 PM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Jan 23, 12:01 PM CST, 3 hours 23 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1201 PM CST Wed Jan 23 2019 .SHORT TERM... (Through Late Thursday Afternoon) Issued at 336 AM CST Wed Jan 23 2019 Main concerns with this part of the forecast are freezing precipitation as it exits the area early this morning and a sharp cold front that will move through the area on Thursday. Will let current advisory continue go until 6 am. Latest regional radars including the long range TSTL are showing that the back edge of the precipitation is beginning to make progress into central and northeast Missouri. This as the strong low level moisture convergence ahead of the cold front shifts eastward and a distinct dry slot seen on satellite and radar moves quickly eastward into the CWA. The back edge of the precipitation will reach the St. Louis metro around 6 am and the southern and south central Illinois by 8 am. There was some light snow over northwest and west central Missouri associated with a deformation zone which will glance the far northern part of the CWA early this morning, but do not expect much more than just a chance of light snow at this point. A surface low was located across central Illinois at this hour and a cold front extended southwestward across eastern Missouri. Expect this front to sweep eastward across the CWA by shortly after 12Z. Strong cold air advection will cause temperatures to quickly fall below freezing behind it. Precipitation types ahead and just behind the front have been rain, with some mix of snow and light freezing rain/drizzle across central and northeast Missouri. The may be some refreezing of wet roads early this morning as the rain ends and temperatures fall into the upper 20s behind the front. Once the precipitation ends, expect today to be a slow process as low clouds currently extend far back across the Missouri River Valley and the low level flow will remain cyclonic until late this afternoon. As a result, temperatures will mainly fall or remain steady with the cold air advection. There will be some clearing tonight. Temperatures will likely reach their lows this evening before a surface ridge moves through and we begin see warm air advection overnight causing near steady or slowly rising temperatures. Then there is strong agreement between the GFS/NAM that a cold front will move across the area late tonight and early Thursday. There is little moisture or lift associated with this front, so will keep with a dry forecast tomorrow. There will be strong cold air advection behind it, so temperatures will likely remain steady or fall during the afternoon behind it. Winds chill will drop around around -10 degrees by late tomorrow afternoon over northeast Missouri and west central Illinois. Britt .LONG TERM... (Thursday Night through Tuesday) Issued at 336 AM CST Wed Jan 23 2019 No major changes to the pattern over the region through the extended with active northwest flow aloft. Thursday night will be the coldest as arctic air mass sinks south through the region with low temperatures ranging from 10 above zero in the far south to 5 below zero in the far north. Also, gusty northwest winds will slowly diminish through the overnight period. However, the winds will be strong enough to create wind chill indices in the zero to minus 20 degree range. Portions of northeast Missouri and west central/southwestern Illinois will see wind chill indices near advisory criteria. In the meantime, next in series of shortwaves will approach the area beginning Friday morning. This shortwave remains rather impressive. However, superblend was still too low with pops, so adjusted up similar to previous forecast package with likely chances over portions of northeast/east central Missouri, as well as west central/southwestern Illinois Friday afternoon. NAM and GFS remain similar with strength, forcing and timing, of this system with main axis of highest snow amounts along the Mississippi River valley from the St. Louis metro area northward towards Quincy, with an inch or less expected through Friday evening. Though with such high LSR numbers, 20 to 1, could see slightly higher amounts in this area. Not long after this clipper system exits region, another one will slide through during the day on Saturday. However, it is rather weak and lacking much in the way of moisture, so expect it to move through region with little if any precipitation, though a few flurries not out of the question. Beyond Saturday, could see another system slide through Saturday night into Sunday morning, but timing and placement still a bit tough to pin down, so for now any precipitation will give a glancing blow to northeastern half of forecast area. More impressive shortwave will slide through Sunday night through Monday evening. Temperatures will moderate through this period with precipitation starting off as snow, but transition to a rain/snow mix or all rain for portions of the area by Monday afternoon. Then as is the current trend, much colder air will filter in behind this system with precipitation tapering off as snow before exiting region. Dry and much colder temperatures are expected Monday night and Tuesday. Byrd && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1142 AM CST Wed Jan 23 2019 MVFR cloud deck will clear out this afternoon and this evening from northwest to southeast. There may still be a few flurries until the cloud cover breaks up. Should go VFR later this afternoon in UIN and COU and VFR in the St Louis metro area this evening. Gusty northwest surface winds will diminish late this afternoon and this evening as the surface pressure gradient relaxes as the surface low over MI continues moving northeastward. A cold front will drop southeastward through our area late tonight and Thursday morning. Post frontal MVFR stratus clouds will return Thursday morning along with strengthening northwesterly surface winds after fropa. SPECIFICS FOR KSTL: MVFR cloud deck will clear out this evening from northwest to southeast. There may still be a few flurries until the cloud cover breaks up. Should go VFR in STL around 03Z Thursday. Gusty northwest surface winds will diminish late this afternoon and this evening as the surface pressure gradient relaxes as the surface low over MI continues moving northeastward. A cold front will drop southeastward through STL Thursday morning. Post frontal MVFR stratus clouds will return late Thursday morning along with strengthening northwesterly surface winds after fropa. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jan 23, 8:24 AM CST, 7 hours before
Hazardous Weather Outlook National Weather Service Saint Louis MO 824 AM CST Wed Jan 23 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-241430- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 824 AM CST Wed Jan 23 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Dangerous wind chills near 20 below zero are possible late Thursday night and early Friday morning across northeast Missouri and west central Illinois. Accumulating snow is likely on Friday across parts of northeast and east central Missouri as well as west central Illinois. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any occurrence of wintry precipitation and accumulations. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 9:45 AM CST | River Flood Warning | LSX | Reynolds | 22 hr |
| Jan 23, 11:07 AM CST | River Flood Warning | LSX | Lincoln | 20 hr |
Nearby
Wind Chill Advisories in Illinois, 2019Wind Chill Advisories in Missouri, 2019Every wind chill advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.